Alert archive / Florida / Beach Hazards Statements in 2021
Beach Hazards Statement 17, NWS Melbourne, FL
NWS Melbourne, FL issued this beach hazards statement at May 13, 2021, 3:46 AM EDT for Volusia County, Florida. It took effect at May 13, 2021, 8:00 AM EDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2021, 3:46 AM EDT (07:46 UTC)
- In effect from
- May 13, 2021, 8:00 AM EDT
- Expired
- May 14, 2021, 2:50 AM EDT
- In force
- 19 hr
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 7.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 253 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1344 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
567 WHUS42 KMLB 130746 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 346 AM EDT Thu May 13 2021 FLZ047-054-059-064-141-147-140800- /O.NEW.KMLB.BH.S.0017.210513T1200Z-210514T0800Z/ Southern Brevard-Indian River-St. Lucie-Martin-Coastal Volusia- Northern Brevard- 346 AM EDT Thu May 13 2021 ...BEACH HAZARDS STATEMENT FOR STRONG CURRENTS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH LATE TONIGHT... * WHAT...A strong current flowing parallel to the coast within the surf zone. * WHERE...Southern Brevard, Indian River, St. Lucie, Martin, Coastal Volusia and Northern Brevard Counties. * WHEN...From 8 AM EDT this morning through late tonight. * IMPACTS...Breezy north winds at the coast will produce a strong long shore current within the surf zone. * ADDITIONAL DETAILS...Swimming will remain hazardous due to the combination of higher surf conditions, longshore currents and possible rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
1 follow-up statement
385 WHUS42 KMLB 140650 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 250 AM EDT Fri May 14 2021 FLZ047-054-059-064-141-147-150800- /O.CAN.KMLB.BH.S.0017.000000T0000Z-210514T0800Z/ /O.NEW.KMLB.BH.S.0018.210514T1000Z-210515T0800Z/ Southern Brevard-Indian River-St. Lucie-Martin-Coastal Volusia- Northern Brevard- 250 AM EDT Fri May 14 2021 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT THIS MORNING THROUGH LATE TONIGHT... * WHAT...A strong current flowing parallel to the coast within the surf zone along with a moderate risk of rip currents. * WHERE...Southern Brevard, Indian River, St. Lucie, Martin, Coastal Volusia and Northern Brevard Counties. * WHEN...From 6 AM EDT this morning through late tonight. * IMPACTS...Breezy north to northeast winds at the coast will produce a strong long shore current within the surf zone. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this beach hazards statement went out at May 12, 9:22 PM EDT, 6 hours 24 minutes earlier.
Area forecast discussion, May 12, 9:22 PM EDT, 6 hours 24 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
922 PM EDT Wed May 12 2021
.DISCUSSION...
Current-Tonight...Busy afternoon and early evening with the east
coast sea breeze and southward pushing outflow boundary igniting
convection. Weather conditions should continue to wind down as
heating has ceased and instability diminishes. Later this evening
and overnight surface winds will begin to respond by veering W/NW/N
as a weak front drops southward into the central peninsula. Much of
the late evening and overnight should remain dry, but cannot rule
out an isolated, mainly light shower. Conditions remain quite muggy
with lows in the upper 60s to around 70 degrees.
Thursday...Previous...Quite a bit has changed over the past 24
hours, with models no longer indicating widespread showers and
storms developing on Thursday. Instead, a broad surface wave
develops east of Florida, increasing the pressure gradient, as a
backdoor cold front pushes south into our area. This will produce
breezy, showery conditions over much of the area tomorrow, starting
first along the Volusia Coast, spreading south into the afternoon.
Rain chances have come down, now only at 40 percent from Osceola to
Brevard north. The onshore flow will also moderate temperatures, as
highs only reach the low 80s, upper 70s along Volusia coast.
Along the Treasure Coast and Lake Okeechobee, stronger heating
should occur with highs reaching the upper 80s. This is where we
expect the heavier showers and lightning storms to develop in the
afternoon (rain chances of 60 percent). These storms could produce
frequent lightning strikes, torrential downpours, and gusty winds
of 40-50 mph. Even as the front pushes through the Treasure Coast,
showers are likely to remain into the evening hours.
&&
.AVIATION...Still some boundary interactions this evening with
ISOLD-SCT convection around into mid evening, diminishing no later
than late evening. Cannot rule out an ISOLD shower overnight with
ample moisture and front dropping southward. Winds will veer thru
the night to W/NW/N. The pgrad tightens Thu morning/afternoon with
NNW/N/NNE winds increasing to around 15 kts, perhaps a little
stronger near the coast, with frequent higher gusts into early
evening (Thu) before speeds decrease for overnight. Mainly showery
precip on Thu as cloud bases lower (MVFR) behind front, in many
places, with some ISOLD thunder possible nearer Lake Okee.
&&
.MARINE...Overnight...Still some ISOLD-SCT offshore moving
shower/storm activity into this evening. Intensity should wind down
during the evening, but a small threat remains overnight as a weak
frontal boundary settles into the central FL peninsula by daybreak
Thu. Winds will respond by veering SW/W/NW thru the night across the
waters. Speeds may approach 15 kts by daybreak north of the Cape.
Thursday...Previous...Models have come into agreement that the
pressure gradient across the Atlantic waters east of Florida will
increase late tonight into Thursday. This is in response to a
developing broad surface wave of low pressure. This will produce
increasing north winds of 20 knots, beginning across the offshore
Volusia waters and spreading south through the day. The increasing
fetch will produce increasing swells, with seas building up to 7
feet for the offshore waters north of the Cape. A Small Craft
Advisory goes into effect for these waters early Thursday afternoon,
then for the offshore Treasure Coast waters late Thursday evening.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 10 PM Thursday to 5 AM EDT Saturday
for Sebastian Inlet to Jupiter Inlet 20-60 nm.
Small Craft Advisory from 2 PM Thursday to 5 AM EDT Saturday for
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.
&&
Sedlock/WatsonHazardous weather outlook, May 12, 8:39 PM EDT, 7 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 839 PM EDT Wed May 12 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-131200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 839 PM EDT Wed May 12 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... Scattered showers and lightning storms are ongoing, mainly along the coast and over the Atlantic waters this evening. Locally strong storms will be possible along the coastal counties and over the Atlantic waters through mid evening. Storms that develop will have the potential to produce gusty winds, heavy rainfall, and frequent cloud- to- ground lighting as they move east and out into the Atlantic. .MARINE THUNDERSTORM GUST IMPACT... Showers and a few strong lightning storms that develop this this evening will have the potential to produce gusty winds up to 35 to 45 knots over the Atlantic and Intracoastal waters, mainly along the Gulf stream. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Thunderstorm coverage will be scattered to numerous on Thursday as a passing disturbance combines with a surface front to increase likelihood of storms containing locally strong wind gusts. The main threats will once again be cloud-to-ground lightning, gusty winds, and locally heavy rainfall. Large northeast swells will produce a high risk of rip currents and rough surf at area beaches as well as hazardous boating conditions starting Thursday night and continuing through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Watson
Nearby
Beach Hazards Statements in Florida, 2021Every beach hazards statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.